Alert archive / Georgia / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 15, 2014, 2:57 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2014, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 15, 2014, 4:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
019
WGUS52 KCHS 151857
FFWCHS
GAC179-183-191-152000-
/O.NEW.KCHS.FF.W.0008.140615T1857Z-140615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT SUN JUN 15 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 400 PM EDT
* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM 6 MILES NORTH
OF MIDWAY TO TOWNSEND TO LUDOWICI. THE AREA OF HEAVY RAIN WAS
NEARLY STATIONARY.
HOURLY RAINFALL RATES AS HIGH AS 2 INCHES PER HOUR WILL LIKELY
RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
FLEMING...MCINTOSH...SCREVEN FORK...RICEBORO...TOWNSEND...
TIBET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3150 8166 3154 8167 3155 8170 3158 8170
3161 8174 3161 8177 3171 8187 3179 8175
3171 8161 3197 8151 3197 8147 3195 8146
3194 8141 3188 8140 3182 8135 3184 8134
3184 8133 3183 8133 3143 8156
$$2 follow-up statements
907
WGUS72 KCHS 151919
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT SUN JUN 15 2014
GAC179-183-191-152000-
/O.CON.KCHS.FF.W.0008.000000T0000Z-140615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-LONG GA-MCINTOSH GA-
319 PM EDT SUN JUN 15 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHWESTERN MCINTOSH...SOUTHERN LONG AND CENTRAL LIBERTY COUNTIES...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH EXTREMELY HEAVY RAIN CAPABLE OF
PRODUCING FLASH FLOODING...EXTENDING FROM FLEMING SOUTH TO JUST NORTH
OF TOWNSEND TO SOUTH OF LUDOWICI. THE AREA OF THUNDERSTORMS WAS
MOVING LITTLE. RADAR ESTIMATES AS MUCH AS 2 TO 4 INCHES OF RAIN HAS
FALLEN IN A VERY SHORT TERM ACROSS ACROSS EASTERN LONG COUNTY NEAR
TIBET WITH 1 TO 2 INCHES ELSEWHERE ACROSS THE FLASH FLOOD WARNING
AREA.
AN ADDITIONAL 2 INCHES WILL BE POSSIBLE THROUGH 4 PM AND THERE IS A
POSSIBILITY THAT THE WARNING MAY NEED TO BE EXTENDED.
FLASH FLOODING IS EXPECTED IN AND AROUND COX...CROSSROADS...JONES...
LUDOWICI...MCINTOSH...RETREAT...RICEBORO...TOWNSEND...MIDWAY AND
TIBET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF SMALL
CREEKS...ROADWAYS AND LOW-LYING FARMLAND.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3150 8166 3154 8167 3155 8170 3158 8170
3161 8174 3161 8177 3171 8187 3179 8175
3171 8161 3197 8151 3197 8147 3195 8146
3194 8141 3188 8140 3182 8135 3184 8134
3184 8133 3183 8133 3143 8156
$$379
WGUS72 KCHS 151955
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SUN JUN 15 2014
GAC179-183-191-152005-
/O.EXP.KCHS.FF.W.0008.000000T0000Z-140615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-LONG GA-MCINTOSH GA-
355 PM EDT SUN JUN 15 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM EDT FOR FOR
NORTHWESTERN MCINTOSH...SOUTHERN LONG AND CENTRAL LIBERTY COUNTIES...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
LAT...LON 3150 8166 3154 8167 3155 8170 3158 8170
3161 8174 3161 8177 3171 8187 3179 8175
3171 8161 3197 8151 3197 8147 3195 8146
3194 8141 3188 8140 3182 8135 3184 8134
3184 8133 3183 8133 3143 8156
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:11 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 15, 2:11 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT SUN JUN 15 2014 .SYNOPSIS... A WEAK COLD FRONT WILL STALL OVER THE REGION AND DISSIPATE THIS AFTERNOON AND EVENING. ATLANTIC HIGH PRESSURE WILL THEN PREVAIL THROUGH NEXT WEEKEND...WITH A TROUGH OF LOW PRESSURE BECOMING ESTABLISHED INLAND BY MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... A MID LVL RIDGE OF HIGH PRESSURE WILL CONTINUE TO EXPAND OVER THE SOUTHEASTERN UNITED STATES THIS AFTERNOON WHILE A H5 SHORTWAVE CONTINUES TO SHIFT SOUTH AND OFFSHORE FROM THE AREA. STRONG RIDGING ALOFT WILL RESULT IN WARMER AND DRYER MID/UPPER LVL AIR THAN PREVIOUS DAYS. SHOWER AND/OR THUNDERSTORM COVERAGE SHOULD THEREFORE BE SOMEWHAT LESS THAN PREVIOUS DAYS. HOWEVER...STRONG SFC HEATING WITH OVERALL HIGH TEMPS IN THE LOWER 90S ALONG WITH SFC DEWPTS NEAR 70 WILL PRODUCE SBCAPES BETWEEN 3000-4000 J/KG OVER MUCH OF THE AREA THIS AFTERNOON. GIVEN THIS AVAILABLE ENERGY...PULSE TYPE SHOWERS AND/OR THUNDERSTORMS WILL CONTINUE TO DEVELOP AS SFC HEATING PEAKS OVER THE AREA. WE COULD SEE COVERAGE EXPAND OVER PARTS OF THE AREA LATER THIS AFTERNOON ALONG A WEAK SFC FRONT THAT SLOWLY SHIFTS SOUTH INTO THE AREA WHILE DISSIPATING. ALTHOUGH LITTLE CHANGE IN THE AIRMASS IS ANTICIPATED WITH THIS FRONT...SHOWER AND/OR THUNDERSTORMS SHOULD BE PRIMARILY DRIVEN BY THE FEATURE...WITH GREATEST CHANCES ENDING UP OVER SOUTHEAST GEORGIA AS THE FRONT DISSIPATES/WEAKENS. AS WITH MOST SUMMERTIME CONVECTION...A FEW SHOWERS AND/OR THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE SEABREEZE IN BOTH SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. POOR MID LVL LAPSE RATES AND WEAK SHEAR SUGGEST THUNDERSTORMS WILL REMAIN PULSE TYPE IN NATURE...BUT WE COULD SEE AN ISOLATED STRONGER THUNDERSTORM OR TWO BEFORE SUNSET. CONVECTION THAT DEVELOPS THIS AFTERNOON WILL DISSIPATE DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. MOSTLY CLEAR SKIES EXPECTED OVERNIGHT WITH LOWS NEAR 70. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... MONDAY AND MONDAY NIGHT...SURFACE HIGH PRESSURE WILL DROP SOUTHWARD JUST OFF THE CAROLINA COAST AS EXPANSIVE RIDGING PREVAILS ALOFT OVER THE SOUTHEAST STATES. HAVE CONFINED AFTERNOON ISOLATED TO SCATTERED CONVECTION TO AREAS WEST OF THE I-95 CORRIDOR...WITH THE GREATEST COVERAGE NEAR THE ALTAMAHA RIVER IN CLOSER PROXIMITY TO THE DEEPEST MOISTURE. GIVEN THE RIDGING ALOFT...TEMPERATURES ARE EXPECTED TO REACH HIGHS IN THE LOWER 90S AWAY FROM THE COAST. LOWS AT NIGHT SHOULD BE IN THE UPPER 60S TO LOWER 70S. TUESDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL RIDGE OVER THE SOUTHEAST STATES COMBINED WITH ATLANTIC HIGH PRESSURE AT THE SURFACE WILL RESULT IN STRONG SUBSIDENCE OVER THE REGION. THIS SUBSIDENCE COMBINED WITH A LACK OF DEEP MOISTURE WILL RESULT IN RAIN-FREE CONDITIONS ACROSS THE AREA BOTH TUESDAY AND WEDNESDAY...WITH A GOOD AMOUNT OF SUNSHINE EXPECTED EACH DAY. A SOUTHERLY RETURN FLOW AROUND THE ATLANTIC HIGH SHOULD RESULT IN SLIGHTLY WARMER TEMPERATURES... ESPECIALLY INLAND...WITH HIGHS ACROSS THE AREA IN THE LOWER TO MID 90S AWAY FROM THE IMMEDIATE COAST. LOWS WEDNESDAY MORNING SHOULD BE AROUND 70 ACROSS MUCH OF THE AREA. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MOST OF THE LONG TERM PERIOD WITH RESPECT TO THE OVERALL SYNOPTIC PATTERN. STRONG MID AND UPPER LEVEL RIDGING WILL PREVAIL OVER THE SOUTHEAST STATES THROUGH LATE WEEK...BEFORE BREAKING DOWN SOME OVER THE WEEKEND IN RESPONSE TO AN UPPER LOW TRACKING ACROSS THE GREAT LAKES REGION. AT THE SURFACE...HIGH PRESSURE WILL SHIFT FARTHER INTO THE ATLANTIC THROUGH THE PERIOD...WITH A LEE SIDE TROUGH BECOMING ESTABLISHED INLAND. A BACKDOOR COLD FRONT COULD DROP ACROSS THE MID-ATLANTIC REGION OVER THE WEEKEND. ISOLATED TO POSSIBLY SCATTERED SHOWERS AND THUNDERSTORMS ARE GENERALLY EXPECTED TO DEVELOP IN THE VICINITY OF THE LEE SIDE TROUGH AND ALONG/AHEAD OF THE SEA BREEZE EACH AFTERNOON AND EVENING...WITH THE BEST COVERAGE GENERALLY INLAND FROM THE COAST. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON IN ASSOCIATION WITH A WEAKENING FRONT DROPPING THROUGH THE AREA AND ALONG THE SEA BREEZE. HAVE MAINTAINED VCTS AT BOTH CHS AND SAV TERMINALS FROM 18Z TO 22Z...BUT PREVAILING THUNDERSTORMS COULD BE NEEDED AT EITHER TERMINAL FOR A FEW HOURS BEFORE SUNSET. LATER TONIGHT...ABUNDANT LOW LEVEL MOISTURE AND LIGHT WINDS COULD RESULT IN PATCHY FOG WITH MVFR OR LOWER VISIBILITIES AND/OR CEILINGS POSSIBLE AFTER 06Z...ESPECIALLY FOR AREAS THAT SEE RAIN THIS AFTERNOON. VFR CIGS/VSBYS WILL LIKELY RETURN AT BOTH TERMINALS BY 15Z MONDAY. EXTENDED AVIATION OUTLOOK...PATCHY SHALLOW GROUND FOG COULD RESULT IN REDUCED CEILINGS/VISIBILITIES DURING THE LATE NIGHT/EARLY MORNING HOURS...OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL. && .MARINE... THIS AFTERNOON AND TONIGHT...WINDS AND SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS AS HIGH PRESSURE BUILDS SOUTH ALONG THE EASTERN SEABOARD. IN GENERAL...WINDS WILL REMAIN AT OR BELOW 10 KTS WHILE BECOMING MORE ONSHORE THIS AFTERNOON. WINDS SHOULD PEAK NEAR 10-15 KTS ALONG THE COAST AS THE SEABREEZE DEVELOPS AND SLOWLY DRIFTS INLAND. WEAK NORTHEAST FLOW IS THEN EXPECTED TONIGHT AS SURFACE HIGH PRESSURE CONTINUES TO SHIFT SOUTH OVER THE REGION BEFORE MOVING EAST. SEAS WILL BE NO HIGHER THAN 2 FT THROUGH TONIGHT. MONDAY THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE PERIOD...GENERALLY RESULTING IN A SOUTHERLY SYNOPTIC FLOW ACROSS THE WATERS. WIND SPEEDS WILL BE 15 KT OR LESS...HIGHEST WITH NOCTURNAL SURGES AND ALONG THE LAND/SEA INTERFACE EACH AFTERNOON/EVENING. SEAS WILL RANGE FROM 1-3 FT...HIGHEST OVER THE OUTER GA WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...DPB SHORT TERM...JAQ LONG TERM...JAQ AVIATION...DPB MARINE...DPB/JAQ
Hazardous weather outlook, Jun 15, 3:57 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 357 AM EDT SUN JUN 15 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-161045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 357 AM EDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:27 PM EDT | Special Weather Statement | CHS | McIntosh | 33 min |
| Jun 15, 4:57 PM EDT | Special Weather Statement | CHS | Bulloch | 33 min |
Nearby
Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.